Alert archive / Utah / Snow Advisories in 2007

Snow Advisory 7, NWS Salt Lake City, UT

February 10, 2007

NWS Salt Lake City, UT issued this snow advisory at Feb 10, 2007, 11:46 PM MST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2007, 11:46 PM MST (06:46 UTC)
Expired
Feb 12, 2007, 3:56 AM MST
In force
28 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KSLC 110646
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1146 PM MST SAT FEB 10 2007

.A PACIFIC STORM WILL MOVE ACROSS UTAH AND SOUTHWEST WYOMING
TONIGHT THROUGH SUNDAY EVENING.

UTZ007>010-111300-
/O.NEW.KSLC.SN.Y.0007.070211T0646Z-070212T0400Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
1146 PM MST SAT FEB 10 2007

...SNOW ADVISORY IN EFFECT UNTIL 9 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST SUNDAY. 

THIS SNOW ADVISORY IS FOR THE MOUNTAINS OF NORTHERN UTAH
INCLUDING THE WASATCH MOUNTAINS AND WASATCH PLATEAU...THE WESTERN
UINTA MOUNTAINS AND THE BOOK CLIFFS.

SNOW HAS DEVELOPED ABOVE ABOUT 7000 FEET ACROSS NORTHERN UTAH. THE
SNOW WILL CONTINUE THROUGH MOST OF THE NIGHT...THEN END EARLY
SUNDAY MORNING. SNOW WILL REDEVELOP LATE SUNDAY MORNING AS A COLD
FRONT APPROACHES. THE COLD FRONT WILL PASS THROUGH THE MOUNTAINS
DURING SUNDAY AFTERNOON WITH A PERIOD OF MODERATE TO HEAVY SNOW
RESULTING.

ACCUMULATIONS WILL RANGE FROM 2 TO 6 INCHES OVERNIGHT. ANOTHER 4
TO 8 INCHES OF SNOW IS LIKELY DURING THE AFTERNOON AND EVENING
HOURS SUNDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
000 
WWUS45 KSLC 111245
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
545 AM MST SUN FEB 11 2007

.A PACIFIC STORM WILL MOVE ACROSS UTAH AND SOUTHWEST WYOMING
TODAY AND THIS EVENING. HIGH PRESSURE RETURNS FOR MONDAY.

UTZ007>010-111900-
/O.CON.KSLC.SN.Y.0007.000000T0000Z-070212T0400Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
545 AM MST SUN FEB 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

THIS SNOW ADVISORY IS FOR THE MOUNTAINS OF NORTHERN UTAH INCLUDING
THE WASATCH MOUNTAINS AND WASATCH PLATEAU...THE WESTERN UINTA
MOUNTAINS AND THE BOOK CLIFFS.

SNOW HAS DECREASED EARLY THIS MORNING AND BECOME SHOWERY. SNOW
SHOWERS WILL BRING ANOTHER INCH OR TWO OF ACCUMULATION THIS
MORNING. HEAVIER SNOW IS THEN EXPECTED THIS AFTERNOON AND EARLY
THIS EVENING AS A MOIST PACIFIC COLD FRONT PASSES ACROSS UTAH.
ADDITIONAL ACCUMULATIONS OF 4 TO 8 INCHES WILL BE WIDESPREAD IN
THE ADVISORY AREA THIS AFTERNOON AND EARLY THIS EVENING.

STORM TOTAL ACCUMULATION WILL BE IN THE 8 TO 18 INCH RANGE ABOVE
8000 FEET.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 111856
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1156 AM MST SUN FEB 11 2007

.A PACIFIC STORM WILL MOVE ACROSS UTAH AND SOUTHWEST WYOMING
TODAY AND THIS EVENING. HIGH PRESSURE RETURNS FOR MONDAY.

UTZ007>010-112300-
/O.CON.KSLC.SN.Y.0007.000000T0000Z-070212T0400Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
1156 AM MST SUN FEB 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

THIS SNOW ADVISORY IS FOR THE MOUNTAINS OF NORTHERN UTAH...
INCLUDING THE WASATCH MOUNTAINS AND WASATCH PLATEAU...THE WESTERN
UINTA MOUNTAINS AND THE BOOK CLIFFS.

COLDER AIR WILL MOVE INTO NORTHERN UTAH LATE THIS AFTERNOON. THE
LIGHT SNOW OVER THE NORTHERN MOUNTAINS WILL TURN HEAVIER LATE THIS
AFTERNOON...AND CONTINUE INTO THE MID-EVENING HOURS. SNOW WILL TURN
SHOWERY AND TAPER OFF LATE THIS EVENING...WITH LITTLE ADDITIONAL 
ACCUMULATION AFTER MID-EVENING.

ADDITIONAL ACCUMULATIONS OF 4 TO 8 INCHES WILL BE WIDESPREAD IN
THE ADVISORY AREA THIS AFTERNOON THROUGH MID-EVENING. 

STORM TOTAL ACCUMULATION WILL BE IN THE 8 TO 18 INCH RANGE ABOVE
8000 FEET.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 112143
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
243 PM MST SUN FEB 11 2007

.A PACIFIC STORM WILL MOVE ACROSS UTAH AND SOUTHWEST WYOMING
TODAY AND THIS EVENING. HIGH PRESSURE RETURNS FOR MONDAY.

UTZ007>010-120500-
/O.EXT.KSLC.SN.Y.0007.000000T0000Z-070212T1300Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
243 PM MST SUN FEB 11 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM MST MONDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM MST MONDAY. 

THIS SNOW ADVISORY IS FOR THE MOUNTAINS OF NORTHERN UTAH...
INCLUDING THE WASATCH MOUNTAINS AND WASATCH PLATEAU...THE WESTERN
UINTA MOUNTAINS AND THE BOOK CLIFFS.

COLDER AIR ARRIVING FROM THE WEST WILL KEEP SNOW GOING OVER THE
NORTHERN UTAH MOUNTAINS OVERNIGHT. THE HEAVIEST SNOWFALL WILL
OCCUR THIS EVENING...THEN GRADUALLY TAPER OFF AFTER MIDNIGHT.
THUNDERSTORMS MOVING THROUGH THE AREA EARLY THIS EVENING WILL
PRODUCE BRIEF PERIODS OF HEAVY SNOW ALONG THE WASATCH RANGE.

SNOW WILL TURN SHOWERY AND TAPER OFF MONDAY MORNING. TOTAL
ACCUMULATIONS OVER NIGHT WILL RANGE BETWEEN 6 AND 10 INCHES...WITH
LOCALLY GREATER AMOUNTS POSSIBLE IN THE WASATCH RANGE. LITTLE
ADDITIONAL ACCUMULATION IS EXPECTED MONDAY MORNING.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 120146
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
646 PM MST SUN FEB 11 2007

.A PACIFIC STORM WILL MOVE ACROSS UTAH AND SOUTHWEST WYOMING
TODAY AND THIS EVENING. HIGH PRESSURE RETURNS FOR MONDAY.

UTZ007>010-121000-
/O.CON.KSLC.SN.Y.0007.000000T0000Z-070212T1300Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
646 PM MST SUN FEB 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. 

THIS SNOW ADVISORY IS FOR THE MOUNTAINS OF NORTHERN UTAH...
INCLUDING THE WASATCH MOUNTAINS AND WASATCH PLATEAU...THE WESTERN
UINTA MOUNTAINS AND THE BOOK CLIFFS.

PERIODS OF SNOW WILL CONTINUE ACROSS THE HIGHER TERRAIN OF
NORTHERN UTAH THROUGH THE REMAINDER OF THE OVERNIGHT HOURS...AS
COLDER AIR ARRIVES FROM THE WEST. THE NEXT ROUND OF SNOW IS
EXPECTED TO REACH THE WASATCH RANGE BETWEEN 8 AND 9 PM THIS
EVENING. THUNDERSTORMS MAY ACCOMPANY THIS BAND OF SNOW RESULTING
IN LOCALLY HEAVY PRECIPITATION.

SNOW WILL TURN SHOWERY AND TAPER OFF MONDAY MORNING. TOTAL
ACCUMULATIONS OVERNIGHT WILL RANGE BETWEEN 6 AND 10 INCHES...
WITH LOCALLY GREATER AMOUNTS POSSIBLE IN THE WASATCH RANGE.
LITTLE ADDITIONAL ACCUMULATION IS EXPECTED MONDAY MORNING.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 120645
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1145 PM MST SUN FEB 11 2007

.A PACIFIC STORM WILL MOVE ACROSS UTAH AND SOUTHWEST WYOMING
TODAY AND THIS EVENING. HIGH PRESSURE RETURNS FOR MONDAY.

UTZ007>010-121300-
/O.CON.KSLC.SN.Y.0007.000000T0000Z-070212T1300Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
1145 PM MST SUN FEB 11 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST MONDAY. 

THIS SNOW ADVISORY IS FOR THE MOUNTAINS OF NORTHERN UTAH...
INCLUDING THE WASATCH MOUNTAINS AND WASATCH PLATEAU...THE WESTERN
UINTA MOUNTAINS AND THE BOOK CLIFFS.

PERIODS OF SNOW WILL CONTINUE ACROSS THE HIGHER TERRAIN OF
NORTHERN UTAH THROUGH THE REMAINDER OF THE OVERNIGHT HOURS...AS
COLDER AIR CONTINUES TO MOVE ACROSS THE REGION FROM THE WEST. THE
NEXT ROUND OF SNOW IS EXPECTED TO REACH THE WASATCH RANGE BETWEEN
MIDNIGHT AND 1 AM. AN ADDITIONAL 1 TO 3 INCHES OF SNOW IS EXPECTED
THROUGH THE REMAINDER OF THE NIGHT. 


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS45 KSLC 121056
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
356 AM MST MON FEB 12 2007


UTZ007>010-121200-
/O.CAN.KSLC.SN.Y.0007.000000T0000Z-070212T1300Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
356 AM MST MON FEB 12 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
SNOW ADVISORY...WHICH WAS IN EFFECT FOR THE WASATCH AND WESTERN
UINTA MOUNTAINS...AS WELL AS THE WASATCH PLATEAU AND BOOK CLIFFS. 

SNOW WILL END ACROSS THE HIGHER TERRAIN OF NORTHERN UTAH EARLY
THIS MORNING. ANY ADDITIONAL ACCUMULATION WILL REMAIN AN INCH OR
LESS...AND MAINLY CONFINED TO THE WESTERN UINTAS AND WASATCH
PLATEAU.  


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Feb 10, 8:50 PM MST, 2 hours 56 minutes earlier.

Area forecast discussion, Feb 10, 8:50 PM MST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
850 PM MST SAT FEB 10 2007

.SYNOPSIS...A MOIST WEST SOUTHWEST FLOW ALOFT WILL BRING A SERIES OF
WEATHER DISTURBANCES ACROSS UTAH TONIGHT THROUGH EARLY MONDAY.

&&

.DISCUSSION...MEAN MID LEVEL RIDGE POSITION REMAINS CENTERED ACROSS
ID/UT THIS EVENING. PLUME OF MOISTURE AND ASSOCIATED THETA-E
ADVECTION/ISENTROPIC LIFT CURRENTLY SPREADING ACROSS NORTHERN UT.
THIS IS RESULTING IN A BROAD AREA OF LIGHT PRECIPITATION...WITH SNOW
LEVELS GENERALLY WITHIN THE 7-8 KFT RANGE. ENHANCEMENT WITHIN KMTX
REFLECTIVITY IMAGERY ACROSS THE GSL AND NORTHERN WASATCH FRONT
LIKELY ASSOCIATED WITH BRIGHT BANDING...AS THESE HIGHER
REFLECTIVITIES ARE COINCIDENT WITH FREEZING LEVEL. WILL CONTINUE TO
SEE PRECIPITATION ACROSS NORTHERN UT THROUGH ROUGHLY MIDNIGHT.
THETA-E ADVECTION FORECAST BY MODELS TO WEAKEN CONSIDERABLY BETWEEN
06-12Z...THUS EXPECT TO SEE A DECREASE IN PRECIPITATION DURING THIS
TIMEFRAME. FURTHER SOUTH...WEAKER FORCING AND DRIER LOW LEVELS HAVE
THUS FAR INHIBITED MEASURABLE PRECIPITATION ACROSS CENTRAL AND
SOUTHERN UT. PLAN TO UPDATE FORECAST TO LOWER PRECIPITATION CHANCES
ACROSS THESE AREAS.

OTHERWISE SHORTWAVE TROUGH CURRENTLY APPROACHING CA COAST IS
FORECAST TO EJECT INLAND THROUGH THE GREAT BASIN SUNDAY. ASSOCIATED
LARGE SCALE ASCENT LIFTING MOIST AIRMASS ALREADY IN PLACE ACROSS THE
REGION SHOULD RESULT IN FAIRLY WIDESPREAD PRECIPITATION ACROSS THE
FORECAST AREA DURING THE DAY SUNDAY. CONVERGENCE ALONG 700MB TROUGH
AXIS MAY RESULT IN A PERIOD OF HEAVIER PRECIPITATION ACROSS NORTHERN
UT SUNDAY AFTERNOON AND EARLY EVENING. SNOW LEVELS EXPECTED TO
REMAIN ABOVE 7 KFT THROUGH THE DAY SUNDAY...ALTHOUGH MAY FALL TO THE
BENCHES OF THE WASATCH FRONT LATE SUNDAY NIGHT WITH ANY LINGERING
SHOWERS. EXPECT SNOW TOTALS SUNDAY INTO SUNDAY NIGHT TO FALL WITHIN
ADVISORY RANGE ACROSS HIGHER TERRAIN OF NORTHERN UT.

&&

.AVIATION...CEILINGS WILL BOUNCE AROUND IN THE 5000-7000FT RANGE
THROUGH THE REMAINDER OF THE EVENING PUSH. BRIEF PERIODS OF MVFR ARE
POSSIBLE BUT NOT LIKELY...AND COULD OCCUR WITH AREAS OF LIGHT RAIN.
WINDS WILL REMAIN SOUTH TO SOUTHEASTERLY. HOWEVER THERE IS A 30
PERCENT CHANCE THAT RAINSHOWERS PASSING CLOSE TO THE FIELD CAN
CREATE ERRATIC OUTFLOW...WITH THE DIRECTION BEING WEST OR
NORTHWEST.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

SEAMAN/B. SMITH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Feb 10, 6:00 AM MST, 17 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
600 AM MST SAT FEB 10 2007

UTZ001>021-WYZ021-111400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING-
600 AM MST SAT FEB 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MOIST SOUTHWEST FLOW ALOFT IS ESTABLISHED OVER UTAH AND SURROUNDING
AREAS. LIGHT RAIN AND SNOW WILL BE OVER THE AREA TODAY AND WILL
INCREASE FROM WEST TO EAST LATE IN THE AFTERNOON. STEADIER RAIN AND
MOUNTAIN SNOW WILL OCCUR TONIGHT. THE SNOW LEVEL WILL BE NEAR 8000
FEET DURING THE EVENING HOURS THEN FALL TO NEAR 7000 FEET AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE OVER THE OUTLOOK AREA
SUNDAY AND SUNDAY NIGHT. SIGNIFICANT TRAVEL PROBLEMS MAY RESULT IN
THE HIGHER ELEVATIONS. THE SNOW LEVEL WILL LOWER TO NEAR 6000 FEET
LATE SUNDAY NIGHT.

ANOTHER STORM SYSTEM IS EXPECTED TO REACH THE AREA LATE
TUESDAY...LASTING THROUGH WEDNESDAY. COLDER AIR WILL BE IN PLACE AT
THAT TIME WITH SIGNIFICANT SNOWFALL POSSIBLE ABOVE ABOUT 4000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Snow Advisories in Utah, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.